RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Izv. RAN. Ser. Mat.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Izv. RAN. Ser. Mat., 2019, Volume 83, Issue 3, Pages 133–157 (Mi izv8739)  

Asymptotic bounds for spherical codes

Yu. I. Manina, M. Marcollib

a Max–Planck–Institute für Mathematik, Bonn, Germany
b California Institute of Technology, Pasadena, USA

Abstract: The set of all error-correcting codes $C$ over a fixed finite alphabet $\mathbf{F}$ of cardinality $q$ determines the set of code points in the unit square $[0,1]^2$ with coordinates $(R(C), \delta (C))$:= (relative transmission rate, relative minimal distance). The central problem of the theory of such codes consists in maximising simultaneously the transmission rate of the code and the relative minimum Hamming distance between two different code words. The classical approach to this problem explored in vast literature consists in inventing explicit constructions of “good codes” and comparing new classes of codes with earlier ones.
A less classical approach studies the geometry of the whole set of code points $(R,\delta)$ (with $q$ fixed), at first independently of its computability properties, and only afterwards turning to problems of computability, analogies with statistical physics, and so on.
The main purpose of this article consists in extending this latter strategy to the domain of spherical codes.

Keywords: error-correcting codes, spherical codes, asymptotic bounds.

Funding Agency Grant Number
National Science Foundation DMS-1707882
Natural Sciences and Engineering Research Council of Canada (NSERC) RGPIN-2018-04937
The second author is supported by NSF grant DMS-1707882 and NSERC grant RGPIN-2018-04937.


DOI: https://doi.org/10.4213/im8739

Full text: PDF file (739 kB)
First page: PDF file
References: PDF file   HTML file

English version:
Izvestiya: Mathematics, 2019, 83:3, 540–564

Bibliographic databases:

UDC: 519.725+514.174.2
MSC: 94B60, 94B65
Received: 27.11.2017

Citation: Yu. I. Manin, M. Marcolli, “Asymptotic bounds for spherical codes”, Izv. RAN. Ser. Mat., 83:3 (2019), 133–157; Izv. Math., 83:3 (2019), 540–564

Citation in format AMSBIB
\Bibitem{ManMar19}
\by Yu.~I.~Manin, M.~Marcolli
\paper Asymptotic bounds for spherical codes
\jour Izv. RAN. Ser. Mat.
\yr 2019
\vol 83
\issue 3
\pages 133--157
\mathnet{http://mi.mathnet.ru/izv8739}
\crossref{https://doi.org/10.4213/im8739}
\elib{http://elibrary.ru/item.asp?id=37652146}
\transl
\jour Izv. Math.
\yr 2019
\vol 83
\issue 3
\pages 540--564
\crossref{https://doi.org/10.1070/IM8739}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000472863800006}


Linking options:
  • http://mi.mathnet.ru/eng/izv8739
  • https://doi.org/10.4213/im8739
  • http://mi.mathnet.ru/eng/izv/v83/i3/p133

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Izvestiya Rossiiskoi Akademii Nauk. Seriya Matematicheskaya Izvestiya: Mathematics
    Number of views:
    This page:95
    References:12
    First page:12

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019